Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 167, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 26, 2017, 11:01 AM CDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2017, 11:01 AM CDT (16:01 UTC)
- Expired
- Oct 27, 2017, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- Unknown
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
168
WGCA52 TJSJ 261601
FFWSJU
PRC071-115-131-271600-
/O.NEW.TJSJ.FF.W.0167.171026T1601Z-171027T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1201 PM AST THU OCT 26 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
A Dam Failure in...
San Sebastian Municipality in Puerto Rico...
Isabela Municipality in Puerto Rico...
Quebradillas Municipality in Puerto Rico...
* Until noon AST Friday
* At 1159 AM AST, Community that have been ordered to evacuate over
the past days along the Rio Guajataca and continue to be advised
to not return. They are advised to comply with those order and not
become complacent lured by a false sense of security. Should a
complete failure occur this message would be followed by a Flash
Flood Emergency.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
&&
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
cam1 follow-up statement
774
WGCA72 TJSJ 261609
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1209 PM AST THU OCT 26 2017
PRC071-115-271600-
/O.CON.TJSJ.FF.W.0167.000000T0000Z-171027T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELA PR-QUEBRADILLAS PR-
1209 PM AST THU OCT 26 2017
...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL
NOON AST FRIDAY FOR ISABELA AND QUEBRADILLAS MUNICIPALITIES...
At 1207 PM AST, the Guajataca Dam remains in a compromised state.
Residences and buildings down stream of this dam remain under a
flooding threat should the dam fail. This situation is expected to
continue for the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Community that have been ordered to evacuate over the past days
along the Rio Guajataca and continue to be advised to not return.
They are advised to comply with those order and not become
complacent lured by a false sense of security. Should a complete
failure occur this message would be followed by a Flash Flood
Emergency.
&&
LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
1840 6692 1839 6692 1839 6694 1841 6696
1842 6695 1844 6697 1846 6698 1849 6697
$$
camWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 4:00 AM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Oct 26, 4:00 AM CDT, 7 hours 1 minute before
Area Forecast Discussion National Weather Service San Juan PR 500 AM AST Thu Oct 26 2017 .SYNOPSIS...A mid to upper level trough/TUTT will continue to prevail across the eastern Caribbean through at least Saturday. As this feature moves away on Sunday, a ridge pattern aloft is expected to build across the forecast area and hold much of the next week. Precipitable water values are expected to surpass 2 inches as a tropical wave approaches the local area. && .SHORT TERM...Today through Sunday... Moisture is expected to hold steady today, which is below normal but still enough for locally induced showers and thunderstorms to develop across western PR. Upper Trough across the eastern Caribbean will strengthen and drift slightly to the west until it is just south of Puerto Rico into this weekend. Moisture will increase significantly on Friday into Saturday where precipitable water values are expected to surpass 2 inches as a tropical wave approaches the local area. This setup means that brief showers are expected this morning with mainly locally induced showers and thunderstorms in the afternoon hours across western PR as well as possibly some areas in the interior. The USVI should observe mainly isolated to scattered showers through the day. Once the moisture increases on Friday, more coverage of the showers and thunderstorms is expected across the local islands. The local waters could also observe thunderstorms. The local winds will be mainly from the east with sea breeze variations today at 10-15 mph with occasional gusts. Weather to improve on Sunday because the upper trough is expected to move away from the area by Sunday afternoon, leaving more stable upper levels and therefore limiting shower and thunderstorm coverage and time. Having said that, moisture will still be near normal and showers and thunderstorms are possible, especially in the afternoon across western and northwestern PR. .LONG TERM...Monday through Friday... As a mid to upper level trough/TUTT across the eastern Caribbean moves away, a ridge pattern aloft is expected to build across the local isles early next week to result in a drier and stable air mass across the forecast area much of the next week. Therefore, a generally fair and mainly stable weather pattern is expected to prevail with locally induced afternoon showers across the western interior of Puerto Rico each day. && .AVIATION...Mostly VFR conditions are expected across all terminals through 26/16Z. Thereafter, SHRA and isold TSRA is expected in and around TJBQ and TJMZ, which could cause VCTS and brief SHRA/TSRA on site between 26/17 and 26/21Z. SFC winds will be mainly from the East with sea breeze variations at 10-15kt with occasional gusts, decreasing after 27/00Z. && .MARINE...Choppy marine conditions are expected to prevail across the Atlantic waters with seas 4 to 6 feet and occasional seas of 8 feet. Elsewhere, tranquil marine conditions with seas of 3 to 5 feet to continue. Easterly winds 10 to 15 knots. Some easterly swell will refract around the islands and enter the Atlantic waters around the U.S. Virgin Islands and Puerto Rico beginning on Friday morning. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 86 77 / 20 30 40 40 STT 88 81 86 80 / 20 30 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....OM
Hazardous weather outlook, Oct 26, 4:31 AM CDT, 6 hours 30 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 519 AM AST jueves 26 de octubre de 2017 AMZ710>745-PRZ001>013-271000- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 519 AM AST jueves 26 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta Noche .Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores del oeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Olas...Se espera oleaje picado hasta 6 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y noreste de Puerto Rico y para las playas del norte de Culebra y playas del este de Vieques. .Calor...Se esperan temperaturas sobre lo usual a traves de las areas mas bajas de Puerto Rico, posiblemente causando valores de indice calorico en los bajos 100s hoy. .Dias Dos a Siete...viernes a miercoles El riesgo de corrientes marinas sera moderado a traves del norte de Puerto Rico durante el fin de semana. Ademas, la probabilidad de aguaceros y tronadas sera mayor a traves de las islas locales este viernes hasta el fin de semana a medida que humedad y la inestabilidad aumenten con la cercania de una onda tropical condiciones favorables en los niveles altos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-271000- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 519 AM AST jueves 26 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta Noche .Corrientes marinas...Existe riesgo moderado de corrientes marinas hoy a traves de las playas del este de Santa Cruz y las playas del norte y oeste de San Thomas. .Calor...Temperaturas sobre lo usual causaran valores de indice de calor en los bajos 100s a traves de Santa Cruz hoy. .Dias Dos a Siete...jueves a martes El riesgo de corrientes marinas sera moderado a traves del norte de Puerto Rico durante el fin de semana. Ademas, la probabilidad de aguaceros y tronadas sera mayor a traves de las islas locales este viernes hasta el fin de semana a medida que humedad y la inestabilidad aumenten con la cercania de una onda tropical condiciones favorables en los niveles altos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.